Idaho, 2005

Flash Flood in Idaho, May 11, 2005

May 11, 2005 · NWS PIH · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 11, 1:50 PM MST, 2 hours 10 minutes earlier.

Area forecast discussion, May 11, 1:50 PM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
250 PM MDT WED MAY 11 2005

.DISCUSSION...
CLOSED UPPER LOW LOCATED OVER NORTHERN UTAH/SOUTHERN IDAHO THIS
AFTERNOON. ENOUGH INSTABILITY FROM DRY SLOT FOR TSTORM DEVELOPMENT
WITH LOCALIZED SVR HAIL. HAVE KEPT POPS HIGH THROUGH EVENING
TAPERING OFF A BIT AFTER MIDNIGHT AS CENTER OF UPPER LOW PUSHES
NORTHEAST TO NORTH CENTRAL WYOMING. WRAP AROUND MOISTURE STILL A
CONCERN SO LEFT SCATTERED POPS DESPITE MODEL INDICATIONS THAT FCST
AREA WOULD BE DRYING OUT. NORTHERLY FLOW KEEPS SHOWERS GOING MAINLY
IN EASTERN AND SOUTHERN HIGHLANDS THROUGH THURS EVE. DRY CONDITIONS
REMAINDER OF THU NIGHT INTO SATURDAY MORNING AS TRANSITORY RIDGE
AXIS MOVES ACROSS FCST AREA. MADE FEW CHANGES SATURDAY ON AS MED
RANGE MODELS STILL IN AGREEMENT REGARDING COLLAPSE OF RIDGE AXIS AS
UPPER LOW DRIFTS TOWARD BC CANADA. ONSET OF PRECIP EXPECTED DURING
DAY SATURDAY IN CENTRAL MTNS AS MOISTURE RIDES NORTHEAST INTO
MONTANA. SNAKE VALLEY AND SOUTH STILL LOOK TO REMAIN DRY UNTIL
SUNDAY AS RIDGE CONTINUES TO FLATTEN INTO PROGRESSIVE WESTERLY FLOW.
UNSETTLED MAINLY CHANCE POPS AND SEASONABLE TEMPERATURES MON-WED. DMH

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, May 11, 4:00 AM MST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT WED MAY 11 2005

IDZ017>025-031-032-121200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION-
WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
500 AM MDT WED MAY 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW
REPORTS.  THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL
WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER
HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO

In the hours before

Local storm report, May 11, 12:32 PM MST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
132 PM MDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     HAIL             MORELAND                43.22N 112.45W
05/11/2005  0.75 INCH        BINGHAM            ID   TRAINED SPOTTER

&&

PANGEL
Local storm report, May 11, 1:46 PM MST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
246 PM MDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             MORELAND                43.22N 112.45W
05/11/2005  1.00 INCH        BINGHAM            ID   TRAINED SPOTTER

&&

PANGEL
Local storm report, May 11, 2:04 PM MST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
304 PM MDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     FUNNEL CLOUD     1 S FIRTH               43.29N 112.18W
05/11/2005                   BINGHAM            ID   TRAINED SPOTTER

0302 PM     FUNNEL CLOUD     SHELLEY                 43.38N 112.12W
05/11/2005                   BINGHAM            ID   TRAINED SPOTTER

            FUNNEL CLOUDS

&&

PANGEL
Local storm report, May 11, 2:05 PM MST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
305 PM MDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     FUNNEL CLOUD     14 S IDAHO FALLS        43.29N 112.04W
05/11/2005                   BINGHAM            ID   AIRPLANE PILOT

&&

PANGEL
Local storm report, May 11, 2:11 PM MST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
311 PM MDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FUNNEL CLOUD     5 S IDAHO FALLS         43.42N 112.04W
05/11/2005                   BONNEVILLE         ID   LAW ENFORCEMENT

0310 PM     FUNNEL CLOUD     5 NW IDAHO FALLS        43.54N 112.11W
05/11/2005                   BONNEVILLE         ID   LAW ENFORCEMENT

&&

PANGEL
Local storm report, May 11, 2:15 PM MST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
315 PM MDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     FUNNEL CLOUD     1 E SHELLEY             43.38N 112.10W
05/11/2005                   BINGHAM            ID   TRAINED SPOTTER

&&

PANGEL

The radar

The Pocatello radar (KSFX), 105 km away, was scanning. The volume nearest the first event began at 22:59 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Cassia

When
May 11, 4:00 PM MST to 5:00 PM MST
Where
Cassia County, Albion
Property damage
$7,000
Reported by
NEWSPAPER
Coordinates
42.417, -113.567

Marsh Creek in Albion flooded. A culvert was washed and one home was flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456500.